Chemotherapy and nausea

I am tired tonight and thought I’d “throw up” a quick blog.

As my mother in law is getting round two of her chemotherapy, I thought I’d list this for her.  We know certain chemotherapy causes nausea and vomiting.  We also know how to minimize this.

Medications have improved tremendously for prevention of nausea and vomiting. If prescribed on a scheduled basis, take it on a scheduled basis. If you are taking it when the nausea hits, you are about a half a day too late.

Eat small meals and food that is appetizing.  Avoid greasy/spicy foods.

Stay hydrated.

Avoid noxious smells.

And, tell your physician if nausea and vomiting are occurring. If you don’t mention it, the assumption may be that you  are doing well.

A story of two radiation oncologist brothers.  A rad onc friend had his mother in law living with him (not me) while getting radiation therapy for cervical cancer.  His brother was the treating rad onc.  For some reason, the treating brother did not treat her diarrhea that she was having.  When asked by the concerned brother, she isn’t having any problems, as I ask her weekly if she is……  Let your physician know about your side effects!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s